Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 3, NWS El Paso, TX
NWS El Paso, TX issued this high wind watch at Apr 3, 2017, 5:51 AM MDT for Otero County, New Mexico. It took effect at Apr 4, 2017, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2017, 5:51 AM MDT (11:51 UTC)
- In effect from
- Apr 4, 2017, 6:00 AM MDT
- Expired
- Apr 3, 2017, 2:04 PM MDT
- In force
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3279 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WWUS74 KEPZ 031151 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 551 AM MDT Mon Apr 3 2017 ...Very strong winds will return to the Sacramento Mountains on Tuesday... .High winds will once again pay a visit to the area. An approaching upper level storm system will bring windy conditions to the area today and then on Tuesday we will see very windy conditions especially in the Sacramento Mountains. The strong winds will continue into early afternoon, but should begin to slow by early evening. NMZ414>416-032200- /O.NEW.KEPZ.HW.A.0003.170404T1200Z-170405T0000Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 551 AM MDT Mon Apr 3 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... The National Weather Service in El Paso has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday afternoon. * TIMING...We will see gusty winds tonight, but the strongest winds for the Sacramento mountains will occur late morning through early afternoon on Tuesday. * WINDS...During Tuesday morning we will see winds of 25 to 35 mph and then by late morning into the early afternoon we will see winds increase to 35 to 45 mph with gusts as high as 60. * IMPACTS...The strong winds will make driving hazardous, especially for high profile vehicles. Some blowing dust may limit visibilities to 1 to 3 mph during Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
319 WWUS74 KEPZ 032004 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 204 PM MDT Mon Apr 3 2017 ...Strong to very strong winds and areas of blowing dust return to the Borderland tonight and Tuesday... .Another dry Pacific low-pressure storm system will track across the Borderland tonight and Tuesday. This system will pass just to the north keeping most of the region dry. However strong winds aloft, tight low-level pressure gradients, and a passing cold front will all work to increase winds, resulting in strong and gusty winds across the region. Winds will begin to increase late this evening and especially overnight over the higher terrain, through passes, and over east slope areas. Winds across the lowlands will strengthen quickly in the early morning hours. Blowing dust is expected in the vicinity of dust prone areas by mid-morning. Winds are expected to diminish, and dust settle, quickly near and after sunset as the system exits to the east. NMZ414>416-040600- /O.UPG.KEPZ.HW.A.0003.170404T1200Z-170405T0000Z/ /O.NEW.KEPZ.HW.W.0007.170404T0900Z-170405T0100Z/ West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 204 PM MDT Mon Apr 3 2017 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 7 PM MDT TUESDAY... The National Weather Service in El Paso has issued a High Wind Warning, which is in effect from 3 AM to 7 PM MDT Tuesday. * TIMING...Strong winds aloft will begin to surface over the higher terrain late tonight, especially over ridges and over east slopes. More persistent strong winds and higher gusts are expected after midnight. The strongest winds should occur between sunrise and late afternoon before diminishing in the evening hours. * WINDS...West winds of 25 to 35 mph with gusts to 50 overnight. Increasing to 35 to 45 mph with gusts as high as 60 through the morning hours. * IMPACTS...Threat of wildfire will be elevated. The strong winds will make driving hazardous, especially for high profile vehicles. Some trees and powerlines may come down leading to property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ413-TXZ419-040600- /O.NEW.KEPZ.WI.Y.0015.170404T0600Z-170405T0000Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, and Fort Bliss 204 PM MDT Mon Apr 3 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY... The National Weather Service in El Paso has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM MDT Tuesday. * TIMING...Strong winds aloft will begin to surface east of area mountains due to mountain wave activity overnight around midnight. Initially the stronger winds will be sporadic, but become stronger and more frequent towards morning. The strongest winds are expected between sunrise and early afternoon. Winds will diminish towards sunset. * WINDS...West winds of 25 to 35 mph with gusts to 55 mph are expected. Some isolated locations may see sporadic higher gusts. * DUST...Dusty skies will develop after late morning with widespread areas of visibility reductions to 3 miles. Any areas near dust sources will see blowing dust lower visibilities to near 1 miles. A few locations may see visibility below .25 miles. * IMPACTS...The strong winds and areas of blowing dust will create hazardous driving conditions especially on north/south running roads. The strong winds could also lead to some power line and tree damage and isolated structural damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ402>412-417-TXZ420>424-040600- /O.NEW.KEPZ.WI.Y.0015.170404T1200Z-170405T0000Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Otero Mesa- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Crow Flats, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 204 PM MDT Mon Apr 3 2017 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... The National Weather Service in El Paso has issued a Wind Advisory, which is in effect from 6 AM to 6 PM MDT Tuesday. * TIMING...Intermittent strong wind gust are expected overnight. However persistent strong winds will begin in the early morning hours and continue through mid-afternoon before diminishing near sunset. * WINDS...West winds of 25 to 35 mph with gusts to 55 mph are expected. Some isolated locations may see sporadic higher gusts. * DUST...Areas near dust sources will see blowing dust by mid to late morning causing reduced visibilities to 1 to 3 miles. Local visibilities below .25 miles is likely along I-10 west of Deming. * IMPACTS...The strong winds and areas of blowing dust will create hazardous driving conditions especially on north/south running roads. The strong winds could also lead to some power line and tree damage and isolated structural damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bird
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Apr 3, 4:33 AM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 3, 4:33 AM MDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
433 AM MDT Mon Apr 3 2017
.SYNOPSIS...
We will be windy and warm today, then on Tuesday even stronger
winds and some dust will move into the area. For the rest of the
week we will be calmer and see a warming trend so that by Friday
we will see high temperatures 10 degrees above average. Strong
winds could make a return by the end of next weekend.
&&
.DISCUSSION...
After a cool couple of days, we will see our temperatures back
above average thanks to our surface winds coming back around to
the southwest. Winds will be gusty today as another upper level
storm system approaches the region. This system still is not timed
best for the strongest winds as it will be moving across the
region late tonight and early tomorrow morning. But having said
that it does look like we could see some pretty strong winds on
the back side of the system so a wind advisory (25 to 35 mph)
seems likely and maybe even a high wind warning (35 to 45 mph) may
be needed for the Sacramento Mountains (High wind watch is
currently in place for the Sacs). After the upper level trough has
moved by we will see our temperatures a few degrees below average
on Wednesday. But that "cooler" weather won't last long as an area
of upper level high pressure will slowly be building into the
Southwest U.S. The ridge aloft will give us calmer surface winds
and will help warm our high temperatures to around 10 degrees
above average by Friday.
On next Saturday we will begin to feel the influence of another
upper level trough. The upper level ridge will move off to our
east and a breezy to windy (20 to 30 mph) southwest flow will
develop across the region. By Sunday, as the trough approaches, we
could see another round of very strong gusty and dusty winds.
&&
.AVIATION...Valid 03/12Z-04/12Z
VFR conditions expected for the next 24 hours. Surface winds will
be breezy to windy and will generally be 26015G25KT. Ceilings will
be generally unlimited but by later tonight we may see some mid
levels clouds develop around the mountains to give us some BKN120
ceilings.
&&
.FIRE WEATHER...
We will see a couple of days of enhanced fire weather conditions
and then we will take a break, at least from the winds, for the
rest of the week. For today and Tuesday an approaching upper level
storm system will bring windy to very windy conditions to the
region. For today min RH's will be in the mid teens in the
lowlands and in the 20's in the mountains while surface winds will
approach 20 mph with stronger gusts, so we will be close to Red
Flag conditions this afternoon. On Tuesday we will be a little
drier and we will see even stronger winds so it is likely we will
see Red Flag conditions for much of the lowlands. For Wednesday
through Friday we will still be very dry but an area of upper
level high pressure will keep our winds below critical levels.
Then on next Sunday we will see another round of strong winds
combined with low min RH's and it is likely we could see more Red
Flag conditions for the end of next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 79 57 75 44 / 0 0 0 0
Sierra Blanca 76 52 75 39 / 0 0 0 0
Las Cruces 76 46 72 39 / 0 0 0 0
Alamogordo 75 50 71 36 / 0 0 0 0
Cloudcroft 56 28 45 23 / 0 0 20 0
Truth or Consequences 75 48 70 36 / 0 0 0 0
Silver City 70 40 62 33 / 0 10 0 0
Deming 77 43 73 36 / 0 0 0 0
Lordsburg 76 41 72 36 / 0 0 0 0
West El Paso Metro 79 56 74 45 / 0 0 0 0
Dell City 80 46 75 35 / 0 0 0 0
Fort Hancock 81 54 78 42 / 0 0 0 0
Loma Linda 73 51 68 40 / 0 0 0 0
Fabens 80 53 77 42 / 0 0 0 0
Santa Teresa 77 49 72 41 / 0 0 0 0
White Sands HQ 77 53 72 41 / 0 0 0 0
Jornada Range 77 42 72 34 / 0 0 0 0
Hatch 79 46 72 38 / 0 0 0 0
Columbus 79 48 75 40 / 0 0 0 0
Orogrande 78 51 73 40 / 0 0 0 0
Mayhill 66 38 57 25 / 0 0 10 0
Mescalero 66 36 54 25 / 0 0 20 0
Timberon 63 35 55 26 / 0 0 10 0
Winston 70 38 58 24 / 0 10 10 0
Hillsboro 72 42 66 33 / 0 0 0 0
Spaceport 77 46 70 36 / 0 0 0 0
Lake Roberts 65 29 59 23 / 0 10 10 0
Hurley 71 36 64 30 / 0 0 0 0
Cliff 72 34 68 29 / 0 20 0 0
Mule Creek 69 34 65 32 / 0 20 0 0
Faywood 71 41 65 35 / 0 0 0 0
Animas 76 43 73 37 / 0 0 0 0
Hachita 77 42 73 36 / 0 0 0 0
Antelope Wells 75 43 74 38 / 0 0 0 0
Cloverdale 73 41 68 39 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Tuesday morning through Tuesday afternoon
for NMZ414>416.
TX...None.
&&
BriceHazardous weather outlook, Apr 2, 6:05 AM MDT, 23 hours 46 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 605 AM MDT Sun Apr 2 2017 NMZ401>417-TXZ418>424-031215- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 605 AM MDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. We could see a few rain showers near the International Border this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday We will see gusty and dusty conditions on Tuesday afternoon. Winds speeds could approach 25 to 35 mph with gusts to 50 mph Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:59 AM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 7 hr |
| Apr 3, 2:03 PM MDT | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 30 hr |
| Apr 3, 2:04 PM MDT | High Wind Warning | EPZ | Otero | 29 hr |
| Apr 3, 2:04 PM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 28 hr |
Nearby
High Wind Watches in New Mexico, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.